×

On necessary optimality conditions in a class of optimization problems. (English) Zbl 0699.90082

The author considers the problem of minimizing a locally Lipschitz objective function f over the subset of \({\mathbb{R}}^ n\) defined by \(Q=\{x\in S:\) \(0\in F(x)\}\), where \(S\subseteq {\mathbb{R}}^ n\) is closed and nonempty and F is a set-valued map with closed, possible nonconvex, values in \({\mathbb{R}}^ n\). He shows that if \(\hat x\) solves this problem and certain regularity conditions hold, then there exists a vector \(y^*\) in \({\mathbb{R}}^ n\) such that \[ 0\in \partial f(\hat x)+F^*(y^*;\hat x,0)+N_ S(\hat x); \] moreover, if the graph of F is Clarke regular at \((\hat x,0)\), then \(-y^*\in N_{F(\hat x)}(0)\). Here N and \(\partial\) denote the Clarke normal cone and generalized gradient, while \(F^*\) is the adjoint multifunction defined in terms of the contingent cone C by \[ x^*\in F^*(y^*;x,y)\Leftrightarrow (x^*,-y^*)\in (C_{\text{graph }F}(x,y))^ 0. \] Two theoretical applications are given.
Reviewer: Ph.Loewen

MSC:

90C30 Nonlinear programming
49K99 Optimality conditions
49J52 Nonsmooth analysis
PDF BibTeX XML Cite
Full Text: EuDML

References:

[1] J.-P. Aubin I. Ekeland: Applied Nonlinear Analysis. Wiley, New York 1984. · Zbl 0641.47066
[2] J. M. Borwein: Multivalued convexity: a unified approach to equality and inequality constraints. Math. Programming 13 (1977), 163-180.
[3] F. H. Clarke: Optimization and Nonsmooth Analysis. Wiley, New York 1983. · Zbl 0582.49001
[4] P. H. Dien P. H. Sach: Further properties of the regularity of inclusion systems. Preprint 87-21, Inst. of Mathematics, Hanoi 1987.
[5] J.-B. Hiriart-Urruty: Gradients generalisés de fonctions marginales. SIAM J. Control Optim. 16(1978), 301-316. · Zbl 0385.90099
[6] A. D. Ioffe: Necessary and sufficient conditions for a local minimum. Part 1: A reduction theorem and first order conditions. SIAM J. Control Optim. 17 (1979), 245-250. · Zbl 0417.49027
[7] B. N. Pschenichnyi: Convex set-valued mappings and their adjoints. Kibernetika 3 (1972), 94-102
[8] B. N. Pschenichnyi: Convex Analysis and Extremal Problems. Nauka, Moscow 1982
[9] S. M. Robinson: Generalized equations and their solutions. Part II: Applications to nonlinear programming. Univ. Wisconsin-Madison, Technical Summary Rep. # 2048, 1980.
[10] R. T. Rockafellar: Directional differentiability of the optimal value function in a nonlinear programming problem. Math. Prog. Study 21 (1984), 213-226. · Zbl 0546.90088
[11] P. H. Sach: Regularity, calmness and support principle. Optimization 19 (1988), 13 - 27. · Zbl 0648.49016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.